MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Codes Mechanical Problem (1384); Failure to Advance (2524); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Hold for ta 12/21 it was reported that the preloaded intraocular lens (iol) pusher went under the lens when progressing the lens.The lens was possibly scratched and could not be progressed.There was no patient contact with patient's left eye and the event was observed during handling of the device.The patient has recovered.No other information was provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: oct 14, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received stuck inside of the complaint handpiece.The plunger rod was advanced to the edge of the lens.Additionally the cartridge tip was observed to be bent, in a way consistent with a handpiece that was dropped.The handpiece was disassembled and no assembly issues could be identified that could contribute to or cause the complaint issue.However, the handpiece where the lens module hold could be observed to be damage; additionally, the plunger rod could also be observed to be bent.The lens was removed from the cartridge and cleaned, revealing that the lens had a detached haptic and that the remaining haptic was damaged.Conclusion: the reported complaint issues cosmetic issues (scratch on lens) and override and device advancement issue were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15556780
Report Number3012236936-2022-02539
Device Sequence Number6990897
Product Code MFK
UDI-Device Identifier05050474751132
UDI-Public(01)05050474751132(17)240302
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/06/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale